Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Pueblo, CO

September 11, 2021Elbert County, Colorado

NWS Pueblo, CO issued this special weather statement at Sep 11, 2021, 7:22 PM MDT for Elbert County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2021, 7:22 PM MDT (01:22 UTC)
Expired
Sep 11, 2021, 7:45 PM MDT
In force
23 min
Issued by
NWS Pueblo, CO
Hail
0.25 in
Wind
30

County Elbert County, CO

The radar

The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
403 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
3631 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

664 
WWUS85 KPUB 120122
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
722 PM MDT Sat Sep 11 2021
 
COZ084-120145-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
722 PM MDT Sat Sep 11 2021

...A strong thunderstorm will impact portions of northeastern El Paso
County through 745 PM MDT...

At 722 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ramah, or 30 miles southwest of Limon, moving northeast at 35 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This storm will remain over mainly rural areas of northeastern El
Paso County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3899 10406 3898 10423 3902 10427 3913 10414
      3913 10405
TIME...MOT...LOC 0122Z 241DEG 32KT 3903 10418 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

CSS/KS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Sep 11, 3:32 PM MDT, 3 hours 50 minutes earlier.

Area forecast discussion, Sep 11, 3:32 PM MDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
332 PM MDT Sat Sep 11 2021

.SHORT TERM...(This evening through Sunday)
Issued at 300 PM MDT Sat Sep 11 2021

Isolated showers and thunderstorms have developed over and near the
mountains this afternoon, and expect this development to continue
through early evening. Drier air in place and weaker instability in
place have limited intensity this afternoon, and expect that to
continue as well into the evening. A weak trough/boundary is
expected to drop south tonight and may bring a period of gusty winds
across the plains, but will provide cooler temps on Sunday. While
the stronger westerlies and more energetic flow should stay just to
the north on Sunday, it is trending slightly further to the south.
This setup along with returning upslope flow will bring isolated to
scattered showers and thunderstorms back to southern CO Sunday
afternoon. Development over and near the mountains is possible, as
well as across the Pikes Peak region and Palmer Divide. At this
time, confidence with how much instability will be in place is low.
Will need to monitor trends though, as increasing forcing and
flow/bulk shear on Sunday could support a stronger storm or two
especially around the Palmer Divide where strongest focus looks to
be at this time.

.LONG TERM...(Sunday night through Saturday)
Issued at 300 PM MDT Sat Sep 11 2021

Sunday Night-Tuesday...

Any showers and storms lingering over the plains Sunday evening
should fade out by around midnight. The upper-level ridge overhead
will finally move east of our area into Monday morning as an upper-
level trough to our north moves across the CONUS. Westerly flow will
return to the area aloft, bringing in additional warmer air and
somewhat drying us out again for most of the day on Monday. High
temperatures will still be above normal, with mid-80s over higher
terrain and high-90s over the plains.

Overnight Monday into Tuesday morning, as the main energy of the
upper-trough moves over our area, a cold front will be pushed south
across the plains. This will give us the chance for more widespread
precipitation across the eastern mountains as well as the plains
throughout the day on Tuesday and potentially into the overnight
hours, thanks to an influx of mid-level moisture that is expected
to move in along with the lift from the front. The front will cool
us off quite a bit as well, with highs over the whole area expected
to stay in the high-70s to mid-80s.

Wednesday and Onwards...

Warmer and drier weather will return the area starting on Wednesday
as the upper-level trough moves on and is replaced by a return of
westerly flow aloft. The next potential disturbance to the flow may
come around Saturday, with some models predicting the next system
moving in.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 300 PM MDT Sat Sep 11 2021

VFR conditions and mainly dry weather are expected across all of the
TAF sites this period. A few showers remain possible around COS
through early evening, however, highest chances for any development
remain just away from the TAF site. Some potential for isolated
showers and thunderstorms very late in the period for both COS and
PUB, but confidence is low at this time.

&&

.CLIMATE...
Issued at 425 AM MDT Sat Sep 11 2021

Here are the records high temperatures for the next few days.
Several of today's records have already been broken!

OLD Record Highs for 9/11

ALS 83 degrees set in 1990/1959
COS 90 degrees set in 2018
PUB 97 degrees set in 2018/1979

Record Highs for 9/12

ALS 84 degrees set in 1999
COS 91 degrees set in 2018
PUB 97 degrees set in 2018

Record Highs for 9/13

ALS  87 degrees set in 1990
COS  94 degrees set in 1990
PUB 100 degrees set in 1990

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RODRIGUEZ
LONG TERM...GARBEROGLIO
AVIATION...RODRIGUEZ
CLIMATE...GARBEROGLIO
Hazardous weather outlook, Sep 11, 11:49 AM MDT, 7 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1149 AM MDT Sat Sep 11 2021

COZ058>089-093>099-121800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1149 AM MDT Sat Sep 11 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms are possible over the mountains and Palmer
Divide this afternoon through early evening. The main storm risks
will be lightning and gusty winds to 50 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated to scattered thunderstorms will be possible across the
area Sunday afternoon and evening, and again on Tuesday. Storms
across the higher terrain will be higher based, producing more
virga and gusty winds than wetting rains. A few stronger storms,
producing hail and strong outflow winds, will be possible as
storms move east into a more unstable environment across the I-25
Corridor and onto the southeast plains. There will also be the
potential for locally heavy rain and burn scar flash flooding
across the area on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

RODRIGUEZ

In the hours before

Special weather statement, Sep 11, 7:22 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
722 PM MDT Sat Sep 11 2021

COZ084-120145-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
722 PM MDT Sat Sep 11 2021

...A strong thunderstorm will impact portions of northeastern El Paso
County through 745 PM MDT...

At 722 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ramah, or 30 miles southwest of Limon, moving northeast at 35 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern El
Paso County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3899 10406 3898 10423 3902 10427 3913 10414
      3913 10405
TIME...MOT...LOC 0122Z 241DEG 32KT 3903 10418

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

CSS/KS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 2:58 PM MDTSpecial Weather StatementPUBEl Paso32 min
Sep 12, 3:13 PM MDTSpecial Weather StatementPUBEl Paso32 min
Sep 12, 4:17 PM MDTSpecial Weather StatementPUBEl Paso28 min
Sep 12, 5:54 PM MDTSpecial Weather StatementPUBOtero36 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.